Puerto Rico, 2013Hail in Puerto Rico, August 4, 2013
August 4, 2013 · NWS SJU · 2 events in 2 counties and zones
Low level moisture combined with strong daytime heating and orographic effects produced scattered showers with isolated strong thunderstorms over the Western Interior and Southwest sections of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low level moisture combined with strong daytime heating and orographic effects produced scattered showers with isolated strong thunderstorms over the Western Interior and Southwest sections of Puerto Rico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Aug 4, 3:00 PM AST, 52 minutes earlier.
Area forecast discussion, Aug 4, 3:00 PM AST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
300 PM AST SUN AUG 4 2013
.SYNOPSIS...SAHARAN DUST EXPECTED TO DIMINISH FOR THE NEXT FEW
DAYS. SURFACE HIGH PRESSURE IN THE CENTRAL ATLANTIC IS EXPECTED TO
CONTINUE DOMINATING THE AREA AND THE TUTT TO THE NORTH OF THE
LOCAL AREA WILL CONTINUE TO SLOWLY MOVE TO THE WEST SOUTHWEST FOR
THE NEXT FEW DAYS. RELATIVELY DRY AIR MOVES IN
&&
.DISCUSSION...THE LOCAL AREA REMAINED DRY TODAY WITH ONLY AN
ISOLATED SHOWER OR TWO ACROSS THE SOUTHWESTERN QUADRANT OF PUERTO
RICO IN THE AFTERNOON. OTHERWISE IT REMAINED PARTLY CLOUDY AND
HAZY. SLIGHT IMPROVEMENT IN THE DUST IS EXPECTED TOMORROW AND
TUESDAY...HOWEVER A WEAK TROPICAL WAVE IS EXPECTED TO MOVE OVER
THE AREA ON WEDNESDAY.
PRECIPITABLE WATER VALUES WILL REMAIN RELATIVELY LOW AT AROUND 1.5
INCHES OR SO UNTIL THE TROPICAL WAVE MOVES IN ON WEDNESDAY.
HOWEVER...BECAUSE THERE IS LESS DUST EXPECTED FOR MONDAY AND
TUESDAY...WITH A WEAKER CAP...THERE IS A SLIGHTLY HIGHER CHANCE OF
SHOWERS AND THUNDERSTORMS IN THE AFTERNOONS ACROSS THE INTERIOR
AND WESTERN SECTIONS OF PUERTO RICO. SHOWERS AND THUNDERSTORM
ACTIVITY MAY ALSO INCREASE ON WEDNESDAY WHILE THE WEAK TROPICAL
WAVE PASSES OVER THE AREA.
&&
.AVIATION...PREVAILING VFR CONDS DURG NXT 24 PRD ACROSS LOCAL
FLYING AREA. FEW-ISOLD PASSING -SHRA OVR COASTAL WATERS BTW PR AND
NRN LEEWARDS...WITH MINIMAL OR NO AFTN CONVECTION ANTICIPATED
ACROSS MOST OF THE LOCAL ISLANDS THROUGH 04/23Z. HOWEVER ISOLD
-SHRA/-TSRA WILL REMAIN PSBL DURG OVR WRN PR VCTY TJMZ. LVL WINDS
MAINLY FM E-NE AT 10-20 KTS BLO FL250.
&&
.MARINE...WINDS WILL BE UP TO 17 KNOTS OVERNIGHT AND SEAS UP TO 5
FEET. ALTHOUGH WINDS MAY INCREASE A BIT TOMORROW OVER THE CARIBBEAN
WATERS...SMALL CRAFT ADVISORY CRITERIA IS NOT EXPECTED TO BE MET.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 90 78 89 / 10 10 30 30
STT 79 91 79 89 / 10 30 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&
09/25
Hazardous weather outlook, Aug 4, 5:54 AM AST, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
554 AM AST SUN AUG 4 2013
AMZ710>745-PRZ001>013-051000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
554 AM AST SUN AUG 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
AMZ715-725-VIZ001-002-051000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
554 AM AST SUN AUG 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Hail, Adjuntas
- When
- August 4, 3:52 PM AST
- Where
- Adjuntas County, 1.83 mi WSW of Adjuntas to 1.54 mi WSW of Adjuntas
- Measured
- 0.25 in hail
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 18.160, -66.776
Pea size hail was reported at Barrio Guilarte.
Hail, San German
- When
- August 4, 5:00 PM AST
- Where
- San German County, San German to 2.88 mi NW of San German
- Measured
- 0.25 in hail
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 18.100, -67.030
Pea size hail was reported at San German.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, August 4 to 5, 2013$2.2 million · 33 events
- Hail and Damaging Wind in Massachusetts, August 4, 2013$3.0 million · 1.25 in hail · 4 events
- Flash Flooding in New Mexico, August 4, 2013$95,000 · 3 events
- Debris Flows in Washington, August 4, 2013$50,000 · 2 events
- Flash Flood and Hail in Maine, August 4, 2013$30,000 · 1.75 in hail · 4 events
- Damaging Wind in Florida, August 4, 20133 injured · 1 event
- Flash Flooding and Hail in Colorado, August 4, 2013$20,000 · 1 in hail · 8 events
- Hail in Wyoming, August 4, 20131.75 in hail · 5 events
- Dense Fog in West Virginia, August 4, 20133 events
- Hail in Maine, August 4, 20131 in hail · 2 events
- Damaging Winds in Florida, August 4, 2013$2,000 · 50 kt wind · 2 events
- Hail in Minnesota, August 4 to 5, 20131.25 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474623, 474624.